Alert archive / Nebraska / Red Flag Warnings in 2022

Red Flag Warning 27, NWS North Platte, NE

July 18, 202211 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Jul 18, 2022, 1:09 AM MDT for 11 counties in Nebraska. It took effect at Jul 18, 2022, 12:00 PM MDT. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 18, 2022, 1:09 AM MDT (07:09 UTC)
In effect from
Jul 18, 2022, 12:00 PM MDT
Expired
Jul 19, 2022, 7:00 PM MDT
In force
31 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE, Sheridan County, NE

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2022-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 354 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2022-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
354 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
2440 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted.

705 
WWUS83 KLBF 180709
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
209 AM CDT Mon Jul 18 2022

...STRONG WINDS, LOW HUMIDITY AND INTENSE HEAT HEADING FOR PARTS
OF WESTERN NEBRASKA TODAY...

.Afternoon temperatures will reach 100 to 105 degrees this
afternoon across the eastern Nebraska Panhandle, western Sandhills
and far southwestern Nebraska. With the heat, low relative
humidity and gusty southerly winds, critical fire weather
conditions are likely this afternoon into the early evening hours.
There is also a threat for high based, dry thunderstorms which may
produce lightning and gusty erratic winds in the vicinity of
thunderstorms. 

NEZ204-210-190200-
/O.UPG.KLBF.FW.A.0021.220718T1800Z-220719T0200Z/
/O.NEW.KLBF.FW.W.0027.220718T1800Z-220719T0200Z/
Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-
109 AM MDT Mon Jul 18 2022

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR WIND LOW RELATIVE HUMIDITY AND THE THREAT FOR DRY
THUNDERSTORMS FOR THE EASTERN NEBRASKA PANHANDLE...WESTERN
SANDHILLS AND PORTIONS OF FAR SOUTHWESTERN NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning FOR WIND...LOW RELATIVE HUMIDITY AND DRY
THUNDERSTORMS, which is in effect from noon today to 8 PM MDT 
this evening. The Fire Weather Watch is no longer in effect.

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR. In NEZ210...Fire Weather Zone 210 
  Frenchman Basin.

* Winds...Southwest 15 to 25 mph with gusts up to 30 mph.

* Relative Humidity...As low as 14 percent.

* Lightning...Isolated thunderstorms capable of dry lightning 
  may develop.

* Impacts...Any fire starts will be difficult or impossible to 
  contain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF
4 follow-up statements
819 
WWUS83 KLBF 181846
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
146 PM CDT Mon Jul 18 2022

NEZ206-190215-
/O.NEW.KLBF.FW.W.0028.220719T1800Z-220720T0100Z/
Sandhills/Valentine NWR/Nebraska National Forest-
146 PM CDT Mon Jul 18 2022

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE SANDHILLS/VALENTINE NWR 
AND THE NEBRASKA NATIONAL FOREST...

The National Weather Service in North Platte has issued a Red
Flag Warning for wind and low humidity, which is in effect from 1
PM to 8 PM CDT Tuesday.

* Affected Area...In NEZ206...Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest.

* Winds...Northwest 15 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 14 percent.

* Temperatures...In the lower 90s.

* Impacts...Any fire starts will be difficult or impossible to 
  contain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ204-190215-
/O.EXT.KLBF.FW.W.0027.000000T0000Z-220720T0100Z/
Eastern Panhandle/Crescent Lake NWR-
1246 PM MDT Mon Jul 18 2022

...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM MDT TUESDAY FOR WIND
LOW RELATIVE HUMIDITY AND THE THREAT FOR DRY THUNDERSTORMS FOR
THE EASTERN NEBRASKA PANHANDLE...WESTERN SANDHILLS AND PORTIONS
OF FAR SOUTHWESTERN NEBRASKA...

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR.

* Winds...Southwest 15 to 25 mph with gusts up to 30 mph today and
  northwest at 15 to 25 mph with gusts up to 30 mph Tuesday.

* Relative Humidity...As low as 13 percent.

* Lightning...Isolated thunderstorms capable of dry lightning 
  may develop today.

* Impacts...Any fire starts will be difficult or impossible to 
  contain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ210-190200-
/O.CON.KLBF.FW.W.0027.000000T0000Z-220719T0200Z/
Frenchman Basin-
1246 PM MDT Mon Jul 18 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND LOW RELATIVE HUMIDITY AND THE THREAT FOR DRY
THUNDERSTORMS FOR THE EASTERN NEBRASKA PANHANDLE...WESTERN
SANDHILLS AND PORTIONS OF FAR SOUTHWESTERN NEBRASKA...

* Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman 
  Basin.

* Winds...South 15 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 14 percent.

* Temperatures...97 to 106.

* Lightning...Isolated thunderstorms capable of dry lightning 
  may develop.

* Impacts...Any fire starts will be difficult or impossible to 
  contain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF
072 
WWUS83 KLBF 190154
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
854 PM CDT Mon Jul 18 2022

NEZ210-190300-
/O.EXP.KLBF.FW.W.0027.000000T0000Z-220719T0200Z/
Frenchman Basin-
754 PM MDT Mon Jul 18 2022

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND
LOW RELATIVE HUMIDITY AND THE THREAT FOR DRY THUNDERSTORMS FOR
THE EASTERN NEBRASKA PANHANDLE...WESTERN SANDHILLS AND PORTIONS
OF FAR SOUTHWESTERN NEBRASKA...

The threat of critical fire weather conditions has ended. The Red
Flag warning will be allowed to expire.

$$

NEZ204-191600-
/O.CON.KLBF.FW.W.0027.000000T0000Z-220720T0100Z/
Eastern Panhandle/Crescent Lake NWR-
754 PM MDT Mon Jul 18 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT TUESDAY FOR
WIND LOW RELATIVE HUMIDITY AND THE THREAT FOR DRY THUNDERSTORMS
FOR THE EASTERN NEBRASKA PANHANDLE...WESTERN SANDHILLS AND
PORTIONS OF FAR SOUTHWESTERN NEBRASKA...

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR.

* Winds...Northwest 15 to 25 mph with gusts up to 30 mph.

* Relative Humidity...As low as 13 percent.

* Lightning...Isolated thunderstorms capable of dry lightning this
  evening.

* Impacts...Any fire starts will be difficult or impossible to 
  contain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ206-191600-
/O.CON.KLBF.FW.W.0028.220719T1800Z-220720T0100Z/
Sandhills/Valentine NWR/Nebraska National Forest-
854 PM CDT Mon Jul 18 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT
TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE
SANDHILLS/VALENTINE NWR AND THE NEBRASKA NATIONAL FOREST...

* Affected Area...In NEZ206...Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest.

* Winds...Northwest 15 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 14 percent.

* Temperatures...In the lower 90s.

* Impacts...Any fire starts will be difficult or impossible to 
  contain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF
761 
WWUS83 KLBF 190722
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
222 AM CDT Tue Jul 19 2022

NEZ204-200100-
/O.CON.KLBF.FW.W.0027.000000T0000Z-220720T0100Z/
Eastern Panhandle/Crescent Lake NWR-
122 AM MDT Tue Jul 19 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EASTERN 
NEBRASKA PANHANDLE AND WESTERN SANDHILLS...

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR.

* Winds...Northwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Any fire starts will be difficult or impossible to 
  contain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ206-200100-
/O.CON.KLBF.FW.W.0028.220719T1800Z-220720T0100Z/
Sandhills/Valentine NWR/Nebraska National Forest-
222 AM CDT Tue Jul 19 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE
SANDHILLS/VALENTINE NWR AND THE NEBRASKA NATIONAL FOREST...

* Affected Area...In NEZ206...Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest.

* Winds...Northwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 13 percent.

* Temperatures...In the lower 90s.

* Impacts...Any fire starts will be difficult or impossible to 
  contain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF
719 
WWUS83 KLBF 200055
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
755 PM CDT Tue Jul 19 2022

NEZ204-200200-
/O.EXP.KLBF.FW.W.0027.000000T0000Z-220720T0100Z/
Eastern Panhandle/Crescent Lake NWR-
655 PM MDT Tue Jul 19 2022

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...

The threat of critical fire weather conditions has ended. The Red
Flag warning will be allowed to expire.

$$

NEZ206-200200-
/O.EXP.KLBF.FW.W.0028.000000T0000Z-220720T0100Z/
Sandhills/Valentine NWR/Nebraska National Forest-
755 PM CDT Tue Jul 19 2022

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING...

The threat of critical fire weather conditions has ended. The Red
Flag warning will be allowed to expire.

$$

http://weather.gov/LBF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Jul 17, 11:50 PM MDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 17, 11:50 PM MDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1250 AM CDT Mon Jul 18 2022

.SHORT TERM...(This evening through Monday night)
Issued at 320 PM CDT Sun Jul 17 2022

The RAP model shows an 18C-20C h700mb thermal ridge building into
wrn Nebraska Monday afternoon. The warmest temperatures at that
level will be confined to the Panhandle and this is the result of
sfc low pressure across wrn SD. Highs of 105F or above are in place
across wrn Nebraska Monday. This forecast leans on the short term
model blend and the guidance blend, plus the previous forecast. The
forecast is a compromise between the warmer/faster GFS which tracks
the sfc across SD farther east and the slower/cooler HRRR and RAP
models which keep the low farther west.

A fairly sharp moisture gradient should set up across ncntl Nebraska
limiting highs east of highway 183 to the upper 90s. Heat indices
across both wrn and most of ncntl Nebraska should approach or exceed
100 degrees and a Heat Advisory is in place Monday afternoon and
early evening in both areas.

The CAMS show isolated high based thunderstorms developing late in
the afternoon and early Monday evening across wrn Nebraska. These
storms will likely be dry thunderstorms and a slight chance POP
continues in place across wrn Nebraska.

.LONG TERM...(Tuesday through Sunday)
Issued at 320 PM CDT Sun Jul 17 2022

A Pacific cold front moving through the Pacific Northwest this
afternoon will arrive in wrn and ncntl Nebraska during the day
Tuesday, most likely in the morning. Both the blended guidance and
deterministic model blend continue to show high temperatures in
the low 100s along and south of Interstate 80. This is unusually
warm for a post frontal environment but likely indicative of the
caliber of the heat wave affecting the region Monday.

Wednesday will be the cool day with highs in just the 90s across all
but swrn Nebraska where 100F is in place. The models show
temperatures aloft dipping to around 12C-13C. Thereafter,
temperatures aloft steadily rise to 15C-17C supporting highs in the
upper 90s to low 100s. Today's models are a bit slower developing
the next significant heat wave. Next Saturday would appear the
hottest day.

No meaningful rainfall is expected during the next 7 days but the
models continue to show a fairly steady stream of upper level
moisture rotating through the Rockies and then east through parts of
SD and Nebraska. Moisture, focus and forcing are the ingredients for
rain. Unfortunately, the models show very little focus, i.e. a sfc
front or boundary. In fact, the hot spell of weather the next 7 days
is driven partly by the absence of any sort of strong sfc low
pressure moving through the nrn Plains which would send a cold front
into Nebraska.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1250 AM CDT Mon Jul 18 2022

The main aviation concern will be stronger winds this afternoon.
South southwest gusts up to 30 knots are possible as a weak frontal
passage pushes through the region. Winds are expected to diminish by
early evening. Otherwise, VFR conditions prevail across the region.

&&

.FIRE WEATHER...
Issued at 320 PM CDT Sun Jul 17 2022

Little or no rainfall is expected across wrn and ncntl Nebraska
during the next 7 days.

Intense daytime heating Monday will lower humidity to around 15
percent across parts of wrn Nebraska. Wind gusts to near 30 mph are
likely during the afternoon plus there is the potential for isolated
dry thunderstorms along and west of highway 61. A Fire Weather Watch
is in place Monday for areas west of highway 61. The watch and
eventual warning may include the upper Niobrara valley near and west
of Valentine.

Fire weather conditions will likely remain elevated across wrn
Nebraska Monday through Friday. The concern is humidity near or
below 20 percent each day with modest nighttime recovery to 50 or 60
percent.

&&

.CLIMATE...
Issued at 320 PM CDT Sun Jul 17 2022

North Platte...forecast 105 record 103
Valentine...   forecast 107 record 105
Broken Bow...  forecast 97  record 110
Imperial...    forecast 105 record 110

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Monday afternoon through Monday evening
for NEZ204-210.

Heat Advisory from 1 PM CDT /noon MDT/ this afternoon to 9 PM
CDT /8 PM MDT/ this evening for NEZ004>010-022>027-035>038-
056>059-069>071-094.

&&

SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Kulik
FIRE WEATHER...CDC
CLIMATE...CDC
Hazardous weather outlook, Jul 17, 2:03 PM MDT, 11 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
303 PM CDT Sun Jul 17 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-182015-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
303 PM CDT Sun Jul 17 2022 /203 PM MDT Sun Jul 17 2022/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

Hot temperatures and heat index values up to 103 expected Monday
with a Heat Advisory in effect across much of the forecast area
for Monday afternoon into the evening. A Fire Weather Watch has
also been issued for Monday afternoon and evening as the
combination of hot temperatures, low humidity and breezy wind may
create critical fire weather conditions. Hot weather continues
through Saturday across western and north central Nebraska.
Dangerous heat is expected on Monday as highs reach 100 to 108
degrees. Highs Thursday and Friday will range from 98 to 103
degrees.

Elevated to near critical fire weather conditions are also possible
on Tuesday as hot temperatures, low minimum relative humidity and
gusty winds are expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today or tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 12:46 PM MDTRed Flag WarningLBFBlaine, Brown, Cherry, Hooker, Lincoln, Logan and 3 more30 hr

Nearby

Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.